Addiction: Substance Abuse Community
OxyContin/Hair Loss
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

OxyContin/Hair Loss

How long does it take OxyContin to get out of your body entirely?
Does hair loss go with side effects, as I have a patient that is not willing to stop, although her hair is falling out.
Would it matter the amount she is taking, or is it just the toxicity of the drug?
Tracie
Related Discussions
9 Comments Post a Comment
Blank
879252_tn?1241737222
Is there a direct correlation between oxycontin use and hair loss? I have been using it for some time and recently my hair has started falling out at a rapid rate. wanted to see if theyre related.
Blank
801188_tn?1241651226
I'm don't know much about oxycontin, but if you type 'oxycontin hair loss' into google, there are 1.9 million results, that suggests a possible correlation to me...
Blank
689100_tn?1227210885
ive been using oxy for 3 years now...my hair is damaged and i find myself losing clumps in the shower after i rinse my conditioner out...and after i brush my hair.
Blank
Avatar_f_tn
I have used oxys for many yrs and had no problems with hair loss. Is this person tapering the drug? Perhaps stress can cause this as well. As codean said, their are many hits on google bout this. Check it out. Tell this person not to stress 2 bad b/c I know of a person that stressed so ad her hair was falling out at a rapid pace. Perhaps a diet change or rapid weight loss may be the problem. Their are so many causes for hair loss. So many drugs state this as a possible side effect. This person should evaluateany other drugs that may cause this as well. Tell her not to worry too much. Fortunately, hair grows back in most cases.


ProdigalGirl
Blank
879252_tn?1241737222
99% of the related results on google are sites selling oxycontin and/or remedys to hair loss, so most aren't reliable but thanks though. However forums like this are a good way to find people experiencing similar side effects as myself. breezy, has your hair continued to grow at a steady rate or do you find the growth slowing down as well?
Blank
684067_tn?1314296386
I personally had a patch of hair(about the size of a dime)stop growing on the back of my head....the doc says its autoimmune. Possibly stress but i was taking oxy's too. He gave me a couple of steroid shots over a three month period and it grew back in. THANK GOD!!!!
Blank
Avatar_m_tn
I took the med once for a severe migraine, and not long after that, a patch of hair the size of a nickle was gone, but the good thing is I havent had a headache since....
Blank
Avatar_f_tn
in January my doctor put me on 210 milligrams of oxycodone and oxycontin he also added opana 10 milligrams twice a day. I had extremely thick beautiful hair I use to have to shave it underneath because it was so thick and I would actually sweat in the summer.
within 1 month time I lost 3 quarters of my hair now I went for blood work it was not my thyroid I am in menopause brought on by a radical hysterectomy but all my levels were within normal range the only thing the doctor could say was it was from the medications they had me on now I have just taken myself off of everything and with a tumor and a broken neck the pain is unbearable not to mention I have venous insufficiency in both legs and it makes it at times extremely painful to walk when my legs get swollen but again I don't want to be bald.
my hair has always been my crowning glory people always commented on how beautiful it was and vanity being so important to a woman especially this woman I will report back to you in 1 month time to let you know if it is indeed is medication related right now the jury is out on it and the only true way for me to find out is to discontinue everything so with that I will suffer many a sleepless nights because of my pain but hopefully my hair will be there to console me.
Blank
Avatar_f_tn
Hello,
My mom has always had thick beautiful hair and has been on the same meds you were on for the last three months. She has such thin hair and looses handfuls a day. I am very curious to if you stopping the meds helped with your hair loss. Thank you
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
4810126_tn?1395030098
Blank
EvolverU
Boston, MA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
2107676_tn?1388977459
Blank
Pat1956100
Canada
1827057_tn?1397523877
Blank
ricart70
IN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA